MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420572
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient presented 4 years post tkr with patella implant broken off and lodged behind femoral prosthesis between posterior condyles.Revision surgery required to remove broken/loose patella, and tibial insert may need to be removed (exchanged) to facilitate removal.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, based on the x-rays provided, the root cause of the "broken/loose patella" cannot be concluded.We did not receive the revision operative report nor and follow-up patient information.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaint for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GNS II BICONVEX PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7489385
Report Number1020279-2018-00866
Device Sequence Number145094
Product Code JWH
UDI-Device Identifier03596010208286
UDI-Public03596010208286
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71420572
Device Lot Number13GM21358
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2018
Supplement Date Received by Manufacturer04/14/2018
Initial Report FDA Received Date05/05/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;